1) How did you find this forum?
2) What is your current age, height, weight?
26, 6"3, 188lbs
3) Do you excercise regularly? If so, what type of excercise?
Bodybuilding for the past 5 years (heavy weights 4 days a week)
4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
Typical bodybuilding diet - high protein, high fat, carb cycling
5) Why did you take Finasteride (hair loss, BPH, other)?
Recession in hairline
6) For how long did you take Finasteride (weeks/months/years)?
4.5 - 5 months
7) How old were you when you started Finasteride?
8) How old were you when you quit?
9) How did you quit (cold turkey or taper off)?
10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
12) How long into your use of Finasteride did you notice the onset of side effects?
My hair began shedding rapidly and noticed sexual side effects within 24 hours
13) What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
[x] Loss of Libido / Sex Drive
[x] Erectile Dysfunction
[ ] Complete Impotence
[x] Loss of Morning Erections
[x] Loss of Spontaneous Erections
[x] Loss of Nocturnal Erections
[x] Watery Ejaculate
[x] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[x] Emotional Blunting / Emotionally Flat
[x] Difficulty Focusing / Concentrating
[x] Memory Loss / Forgetfullness
[x] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[x] Lack of Motivation / Feeling Passive / Complacency
[x] Extreme Anxiety / Panic Attacks
[x] Depression / Melancholy
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[x] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[x] Muscle Wastage
[x] Muscle Weakness
[x] Joint Pain
[x] Dry / Dark Circles under eyes
[x] Prostate pain
[x] Persistent Fatigue / Exhaustion
[x] Stomach Pains / Digestion Problems
[ ] Constipation / "Poo Pellets"
[x] Vision - Acuity Decrease / Blurriness
[x] Increased hair loss
[ ] Frequent urination
[x] Lowered body temperature
[ ] Other (please explain)
14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
It has only been 10 days since I stopped taking propecia and for the first 5 days I had absolutely no energy and was a lot of emotions
15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)?
Had a blood test today, will have results on Monday morning.
16) Anything not listed in the above questions you'd like to share about your experience with Finasteride?
I never responded well to propecia, I probably lost 30-40% of my hair over the 5 months I was on it and my hair looked significantly more dull and the tips even appeared grey - the only reason I continued taking it was because it was suggested that this was normal and the hair was shedding weaker hairs for stronger ones to grow in their place.
17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
I started taking propecia because my hairline was receding - both of my older brothers still have full heads of hair despite being 30 and 34 and I didn't want to be the unlucky one in the family to go bald so I looked for ways I could halt further hair loss. At first I discovered rogaine (read about some guys getting dark circles under their eyes and there's no way I would risk it) and saw palmetto but was scared off by some of the stories, unfortunately I didn't hear the same stories about propecia and also didn't realise the similarity with saw palmetto. I researched propecia and came to the conclusion from mainstream information from Merck and other doctors (including the one that prescribed me propecia) that I might experience some sexual side effects but if they were uncomfortable I would discontinue use and life would go back to normal.
Within 24 hours there was some side effects, my hair went from slow hair loss to rapid shedding and my erection wasn't quite as strong and I noticed the watery ejaculate effect. The hair shedding I believed to be standard and the sexual side effects were only minor and I was prepared for these so I continued taking it.
After a couple of weeks my knees started to get very sore, it hurt to even sit down. I had never had joint pain before, I was extremely active and fit - I ate healthy and took fish oil every night. I figured I must have been going too heavy on the squats and never thought this may have been from propecia.
About 2 months in I started getting eczema - I do have relatively sensitive skin but I had never had any experience with eczema before and we had just gotten a new cat a couple of days before. I figured I was allergic to the cat and we had to take it back. I did look into whether it could be from propecia and found no info that suggested it could be.
A couple of weeks ago my skin began getting very dry and I started getting rosacea like symptoms on my face (red blemishes, visible blood vessels and around my nose was tingling). By now I knew something was very wrong with myself and I made an appointment to see a doctor. Over the next week my face was getting gradually worse and when I saw the doctor they confirmed what I had just started to think and told me to stop taking propecia - that was 8 days ago today. The same night I had seen the doctor I was out for dinner and that's when the brain fog started and I knew this was not good, this was (last) Wednesday night and I had taken propecia on the Monday.
From Thursday to Sunday is a blur as I still am having memory difficulty but I was on the couch the entire time and every part of me felt sore. I was fatigued, depressed, had a constant headache and I felt like I was in a dream, nothing felt real around me and every time I realised it was I broke down. The fact that I also couldn't remember things very well and couldn't focus and concentrate there were a lot of times I would forget about what was happening to me just to be reminded a few seconds later that my life had gone from being amazing to a living hell. I lost about 6-8 kgs (mostly muscle as I was already pretty lean) over the first 7 days despite still being able to eat my normal macros. I noticeably lost a lot of fat on my face, hands and feet - walking was painful until only a couple of days ago as it seemed my feet had to adjust to losing padding. For the first couple of days I was peeing every 20 mins and it was always clear even first thing in the morning, this seems to have stopped at least. Although every time I pee I can't tell if my bladder is empty but at least the stream is strong and seems normal.
After 5 days of hell and pressure from my employer to get back to work I went back (this was Monday). People were looking at me strangely the whole night but I managed to keep my composure. I have no idea how I managed to get through the night, I had a lot of cognitive issues and my memory made it very hard to get tasks done but I somehow managed to finish my shift. I couldn't believe how fast the shift had gone because I also lost my ability to keep track of time, even if I had just checked it. It felt like I didn't even work.
It's now 2am on Friday and over the past couple of days some issues have become less significant especially the brain fog, I can actually think now and my memory is a little better even though I can't remember much from the past couple of days. Other than a low libido and no random erections I don't seem to have many sexual side effects left but to be honest that is the least of my worries right now as I have been hit badly with the mental and physical sides. My skin was extremely dry and swollen the first couple of days I didn't even want to shower because I would just get out with flakes all over my face. I have been using a vitamin E moisturiser morning/night on my face and my skin is getting a lot better but not back to normal, still seems to have trouble producing oil on its own.
I understand it's still early stages for me as it's only 11 days since I last took propecia but I'm not too optimistic because of the severity of my sides, even my teeth are hurting and I have been waking up almost every 30 mins with a completely dry mouth. My stomach feels full all the time even if my stomach is grumbling so I know my gut is out of whack. I noticed that a lot of members mention leaky gut so I decided to look into it and discovered that eczema and rosacea are symptoms so that may explain my new creeping skin conditions since taking propecia. I went to the doctor today and he examined me and took bloods so I will update when I get results back.
On Saturday I'm going to go and stock up on lots of new foods/vitamins/supplements and start a strict diet. I've already been taking a multivitamin and fish oil as those were already part of my routine but I'm doubling the dose of fish oil now as my joints and bones have been really bad.
This has been a living nightmare. I had never had a panic attack prior to this, I lived a very stress free and almost perfect life but over the past couple of days I have accepted that this is something that I now have to unfortunately overcome and try and do anything I can to get back to how I was before I touched propecia even though I know I won't be the same person because even best case scenario I will still have physical and mental scars from this.